It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=busterdog]Hi I've been on Suboxone for 3 weeks, I take 16 mg per day. I can see dosing down slow will not be any trouble because it lasts a long time in your system.
My question is when you do finally take that last pill, what symptoms can you expect? Is is as bad as Vicodin withdrawl? I was so sick after 2 years on that crap I could not stop on my own without being deathly ill and bed ridden for 7 days. Is Suboxone like that? Is it easier if you taper dowm slowly or just get off all together. I would love feedback from someone who's done it. My doctor just said everyone's different & no one knows how you'll react until you try it. I really afraid.
THanks Erin :confused:
P.S.-Suboxone saved my life! I was taking up to 40 7.5/500 mg of Vicodin a DAY. Once I got that Sub pill under my tongue I was "normal" again. You have to be opiate free for 24 hours before you start Suboxone.[/QUOTE]

Hi. I am addiction medicine doctor and have a lot of patients on buprenorphine. When they withdrow, they say it is easyer than methadone, even easier than tramadol. you could compare that to benzodiazepine averse effect - like diazepam or alprazolam: no psychological problem, more somatic problem. But best part is that you could go directly to naltrexone that is part of Suboxone, and shorten withdrow period in days.
We here in Europe have a lot of experiance in treatment, and I have a board (forum) specialized for expirience of treatment protocol - [url]www.moravek.net/forum/[/url]
unfortunately, it is mostly on croatian.
Hi all. I am new here and with message boards but have been reading them latley searching for answers to Suboxone withdrawal. I was taking 10mg Lortab 25 a day and was killing myself chasing the high. I went on Sub and have been on 6mg for 10 months. I decided to try a 10 day taper and thought I could tough it out for a couple days. Let me tell you, it was hell. I know people respond differently to Sub but I could not take it after 4 days. It was not getting better but worse. I have had short term withdrawals from Hydro and this was as bad if not worse. I went to my Doc and he made take a Sub right away and put me back on 6mg. I am going to stay at that for awhile and try a slow several month taper. I just wanted to share my experience trying a fast taper from Suboxone and I would not recommend that for anyone. Sub is a very weird drug. It saved me from spending thousands of dollars on Hydro and ruining my liver plus all the guilt and shame that goes along with hurting the ones you love. It really does work but I would suggest only being on it for a very short time (couple weeks) and a low dose or else plan on being on it for along time until it is determined the best way to get off it. I don't think alot of people, including Docs here in the USA really know enough about Sub yet. Hope this helps anyone looking for experiences tapering. We all have to be strong.
I'm another "slow and steady"....so I am really happy to see this thread. What interests me is that so many Sub doctors (mine is a psychiatrist, specializing in addiction) can offer only tentative answers to specific taper questions. As qualified as they may be--they just do not know for certain how each person will react to a taper. It seems that every taper is different. Even the individual withdrawal symptoms vary widely (my toughest is depression, others sleep or anxiety, etc.). All that doctors can truly do at this point is observe and track what works best for each Sub patient...and hope that this tracking brings more conclusive results.

But, even if at times we see ourselves as "guinea pigs" re. life after Sub--a lot of us feel blessed to have been given this "second chance." Life was so much worse BEFORE the Sub. You sit there and watch your life deteriorate day by day....but you still pop those pills...because, after awhile, you just can't stop. And, until I found this board and discovered how many people share these addiction horrors, I felt so isolated--so cut-off from the everyday world. EVERYONE I saw from my window was a walking miracle to me--because that person didn't need pills to get out on that street!!

Thanks to this board, I learned that there was this drug out there called "Sub" (with or with the ingredient Naltrexone--I'm on Subutex)...and I went on the internet and read all the pros and cons. And, that led me to my addiction psychiatrist, whose help has made such a difference to my life.

One of the strongest positions she takes about getting off Sub is that you have absolutely got to have the patience to withdraw as slowly as your body "pleads" and demands. This is not a moral issue. Or a test of strength. This is our body telling us when it hurts so bad it can't function...and soon, it will start to demand its old drugs.

So, despite our own impatience with a long-winded taper, we are giving ourselves the best chance for success in as painless a manner as possible. And, most important, in a way that does not make us revert to our old habits.

The good news is that my doctor has many patients on Sub--all of whom were able to ease off it. We are talking about slowing down in infintessimal amounts, say, 6 mg a day to 5 and a half mg--over a period of several weeks, if need be. That a loooong time--but that is the kindest way for your body. (For people like myself with bouts of clinical depression--and I am on antidepressants, as well as Sub--jumping off Sub. too quickly can set off that old black monster. And my doctor has observed that once a person sinks into the depths of a depression....all the original determination and the will-power to stay off old drugs can just disappear. You are literally too depressed to care WHAT happens to your body.)

Even with just bad physical symptoms but no depression--if the body is too "sick"--you still run the high risk of calling it quits and going back to square one--those killer opiates. By withdrawing from the Sub too quickly--all your body and brain can focus on is--"stop the pain"! This is why she tells all her patients that a long, slow taper--listening all the time to what your body is saying--is the safest, most successful way to go.

With so little testing having been done on Sub withdrawal, we may soon know more than the doctors--just based on our own experiences!! That's why it's so important for us all to share what does and doesn't work....and to keep on encouraging one another here on the board.

Good luck to all...keep posting. Lynn :-)





All times are GMT -7. The time now is 10:28 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!